Alert archive / Nebraska / Wind Advisories in 2010
Wind Advisory 7, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Apr 24, 2010, 2:38 AM MDT for 22 counties in Nebraska. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2010, 2:38 AM MDT (08:38 UTC)
- Expired
- Apr 24, 2010, 6:00 PM MDT
- In force
- 15 hr
- Issued by
- NWS North Platte, NE
All 22 counties
Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 46 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2016 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
496 WWUS73 KLBF 240838 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 AM CDT SAT APR 24 2010 ...STRONG NORTH WINDS TODAY... .DEEP LOW PRESSURE MOVING WILL TRACK SLOWLY THROUGH NORTHERN KANSAS TODAY AND PRODUCE STRONG NORTH WINDS ACROSS PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA. WINDS SHOULD SUBSIDE THIS EVENING AS THE LOW PRESSURE SYSTEM REORGANIZES ACROSS THE MIDWEST. NEZ004-022-023-035-056>058-069-242100- /O.NEW.KLBF.WI.Y.0007.100424T0838Z-100425T0100Z/ SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-CHASE- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... IMPERIAL 238 AM MDT SAT APR 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * WINDS WILL CONTINUE TO STRENGTHEN DURING THE MORNING AND REMAIN STRONG THROUGHOUT THE AFTERNOON. WINDS SHOULD SUBSIDE THIS EVENING. * NORTH WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS TO 45 MPH. * HIGH PROFILE VEHICLES TRAVELING ON EAST WEST HIGHWAYS WILL ENCOUNTER POTENTIALLY DANGEROUS CROSS WINDS. RAIN...STRONG WINDS AND TEMPERATURES IN THE 40S AND LOWER 50S WILL STRESS YOUNG LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ005-006-008-009-024>027-036>038-059-070-071-094-242100- /O.NEW.KLBF.WI.Y.0007.100424T1500Z-100425T0100Z/ EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-HOOKER-THOMAS-BLAINE-LOUP- MCPHERSON-LOGAN-CUSTER-LINCOLN-HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH... BASSETT...MULLEN...THEDFORD...DUNNING...TAYLOR...TRYON... STAPLETON...BROKEN BOW...NORTH PLATTE...HAYES CENTER...CURTIS... EUSTIS...CODY...MERRIMAN...KILGORE 338 AM CDT SAT APR 24 2010 /238 AM MDT SAT APR 24 2010/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. * WINDS WILL GRADUALLY INCREASE DURING THE MORNING AND REMAIN STRONG THROUGHOUT THE AFTERNOON. WINDS SHOULD SUBSIDE THIS EVENING. * NORTH WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS TO 45 MPH. * HIGH PROFILE VEHICLES TRAVELING ON EAST WEST HIGHWAYS WILL ENCOUNTER POTENTIALLY DANGEROUS CROSS WINDS. RAIN...STRONG WINDS AND TEMPERATURES IN THE 40S AND LOWER 50S WILL STRESS YOUNG LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CDC
2 follow-up statements
350 WWUS73 KLBF 242016 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 PM CDT SAT APR 24 2010 ...STRONG NORTH WINDS TODAY... .A STRONG STORM SYSTEM OVER MISSOURI CONTINUES TO CREATE STRONG WINDS OVER WESTERN NEBRASKA THIS AFTERNOON. NEZ004>006-008-009-022>027-035>038-056>059-069>071-094-250000- /O.EXT.KLBF.WI.Y.0007.000000T0000Z-100425T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GARDEN-GRANT-HOOKER- THOMAS-BLAINE-LOUP-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH- PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...BASSETT...OSHKOSH...HYANNIS...MULLEN... THEDFORD...DUNNING...TAYLOR...ARTHUR...TRYON...STAPLETON... BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 316 PM CDT SAT APR 24 2010 /216 PM MDT SAT APR 24 2010/ ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * WINDS WILL CONTINUE TO REMAIN STRONG THROUGH EARLY EVENING. WINDS WILL SUBSIDE TOWARDS SUNSET. * NORTH WINDS WILL CONTINUE AROUND 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * HIGH PROFILE VEHICLES TRAVELING ON EAST WEST HIGHWAYS WILL ENCOUNTER POTENTIALLY DANGEROUS CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ POWER
717 WWUS73 KLBF 250021 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 721 PM CDT SAT APR 24 2010 NEZ004>006-008-009-022>027-035>038-056>059-069>071-094-250130- /O.EXP.KLBF.WI.Y.0007.000000T0000Z-100425T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GARDEN-GRANT-HOOKER- THOMAS-BLAINE-LOUP-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH- PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...BASSETT...OSHKOSH...HYANNIS...MULLEN... THEDFORD...DUNNING...TAYLOR...ARTHUR...TRYON...STAPLETON... BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 721 PM CDT SAT APR 24 2010 /621 PM MDT SAT APR 24 2010/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND HAD DECREASED TO LESS THAN 30 MPH SUSTAINED...THOUGH GUSTS MAY STILL OCCASIONALLY EXCEED 40 MPH IN PARTS OF SOUTHWEST NEBRASKA UNTIL 9 PM CDT (8 PM MDT). $$ SPRINGER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Apr 23, 1:27 PM MDT, 13 hours 11 minutes earlier.
Area forecast discussion, Apr 23, 1:27 PM MDT, 13 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 227 PM CDT FRI APR 23 2010 .SYNOPSIS... STACKED UPPER SYSTEM SPINNING OVER NORTHEAST COLORADO AS SEEN IN WV. BROAD CLOUD SHIELD WITH RADAR RETURNS INTO COLORADO WYOMING NEBRASKA AND SOUTH DAKOTA. && .DISCUSSION... MODELS IN GOOD AGREEMENT AND HAVE GOOD CONFIDENCE IN THE FORECAST. CONVECTIVE THREAT TO CARRY INTO MID EVENING. HAVE TRANSITIONED TO SHOWERS AFTER 10 PM WITH ISOLATED T SOUTH AND EAST. 3HOUR PRESSURE CHANGE HAS SYSTEM SLOWLY PULLING EAST INTO KANSAS. SATURDAY WILL SEE DEFORMATION ZONE PULLING EAST ACROSS FORECAST AREA WITH LIGHT TO MODERATE RAIN THROUGH THE DAY. PW'S STILL PRETTY HIGH BUT FFG STILL IN 1 INCH CATEGORY AND ABOVE FOR 1 HOUR AND HEAVIEST RAIN EXPECTED THROUGH THE WESTERN NEBRASKA SANDHILLS. SUNDAY MOSTLY CLOUDY AS NEXT SYSTEM MOVES INTO CENTRAL CANADA. A FAST MOVING SYSTEM IN NORTHWEST FLOW WILL PUSH A COLD FRONT THROUGH SUNDAY NIGHT INTO MONDAY WITH SHOWERS EXPECTED. SHARPER RIDGE BUILDING INTO WESTERN CONUS AND HAVE UPPED LOWS AND HIGHS THROUGH THURSDAY IN ADVANCE OF NEXT SYSTEM DROPPING INTO NORTHERN PLAINS. OPEN WAVE AT 500MB. HAVE INTRODUCED SOME SCHC POPS WEDNESDAY NIGHT AND CHANCE POPS ON THURSDAY AS COLD FRONT PUSHES THROUGH. SOME UNCERTAINTY WITH SYSTEM HANGING UP OVER EASTERN NEBRASKA AND HAVE END OF FORECAST DRY FOR NOW. ENSEMBLE MEANS HAVING LARGE STANDARD DEVIATIONS WEDNESDAY THROUGH THURSDAY WITH APPROACHING SYSTEM. HAVE TRENDED TOWARDS HPC GUIDANCE. && .AVIATION... NUMEROUS SHWRS/TSTMS WILL CONTINUE THROUGH THE EVENING HOURS...WITH A TRANSITION TO JUST SHWRS AFTER 06Z. SOME TSTMS COULD BE SVR EARLY THIS EVENING ALONG AND SOUTH OF A KONL TO KAIA LINE. WIDESPREAD MVFR AND AREAS OF IFR CAN BE EXPECTED THROUGH THE NIGHT. SFC WINDS WILL BECOME NORTHERLY AT 10 TO 20 KTS AFTER 06Z. && .LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 8 PM CDT / 7PM MDT/THIS EVENING FOR NEZ022>029-035>038-056-057-059. && SHORT TERM/EXTENDED...POWER AVIATION...TAYLOR
Hazardous weather outlook, Apr 23, 4:17 PM MDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 517 PM CDT FRI APR 23 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-242230- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 517 PM CDT FRI APR 23 2010 /417 PM MDT FRI APR 23 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. AN UPPER LEVEL LOW WILL MOVE INTO NORTHWEST KANSAS AND SOUTHWEST NEBRASKA EARLY THIS EVENING. A WARM FRONT ASSOCIATED WITH THIS SYSTEM HAS PUSHED INTO NORTHERN NEBRASKA...AND THUNDERSTORMS WILL REMAIN POSSIBLE THIS EVENING ACROSS NORTHERN NEBRASKA IN THE VICINITY OF THE WARM FRONT. SOME OF THESE STORMS MAY BE SEVERE... WITH HAIL TO THE SIZE OF QUARTERS. AN ISOLATED TORNADO IS ALSO POSSIBLE. OTHER THUNDERSTORMS ASSOCIATED WITH THE UPPER LOW ITSELF WILL BE POSSIBLE ACROSS SOUTHWEST NEBRASKA. HAIL TO THE SIZE OF QUARTERS WILL BE THE MAIN THREAT FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
Nearby
Wind Advisories in Nebraska, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.